MAUDE Adverse Event Report: STRYKER NEUROVASCULAR-UTAH-SALT LAKE CITY SYNCHRO2-14 SOFT STRAIGHT 200CM; WIRE, GUIDE, CATHETER

STRYKER NEUROVASCULAR-UTAH-SALT LAKE CITY SYNCHRO2-14 SOFT STRAIGHT 200CM; WIRE, GUIDE, CATHETER
Catalog Number M00326010
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/11/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
There are controls in the manufacturing process to ensure the product met specifications upon release.During visual inspection the guidewire was returned in 3 fragments (approximately 1.0cm was broken/fractured from the distal end, a 0.9cm distal fragment and 198.1cm was broken/fractured from the proximal end) held together by the platinum coil.The 2 distal fragments were inspected.The nitinol tubing on the guidewire distal end was broken/fractured approximately 1.0cm from the distal end with the platinum coil severely stretched and the core wire broken/fractured.The nitinol tubing on the 0.9cm distal fragment was also broken/fractured.The core wire distal end was observed through the distal tip dome.The proximal fragment was inspected.The nitinol tubing on the guidewire proximal end was noted to be broken/fractured approximately 198.1cm from the proximal end with the platinum coil severely stretched and the core wire broken/fractured.Functional inspection was not required.The reported event is covered in the device directions for use (dfu).As well, the risk of the reported event is documented in the risk documentation and there are current controls to mitigate the risk of the as reported event.The reported complaint was confirmed based on analysis.The device failed to meet specification when received for complaint investigation based on the analyzed anomalies noted to the device.Additional information provided by the customer did not indicate any issues noted during unpacking or set up of the device, and the device was prepared as per dfu instructions.There was no indication of a user related issue.The anatomy was reported to be not tortuous.There was no resistance encountered removing the guidewire from the dispenser hoop.The guidewire tip was not shaped.Other associated devices used in the procedure were microcatheter and aspiration catheter.There was no friction/resistance encountered during the procedure.The guidewire was positioned within the middle carotid artery (mca) m1 when the issue occurred.There was no high tortuosity relative to the tip of the guidewire.The same microcatheter was not used to finish the procedure.There was no resistance between the guidewire and the microcatheter.No other difficulties were encountered during the usage of the device that could have contributed to the issue.Analysis of the returned device found the guidewire was returned in 3 fragments (approximately 1.0cm was broken/fractured from the distal end, a 0.9cm distal fragment and 198.1cm was broken/fractured from the proximal end) held together by the platinum coil.The nitinol tubing on the guidewire distal end was broken/fractured approximately 1.0cm from the distal end with the platinum coil severely stretched and the core wire broken/fractured.The nitinol tubing on the 0.9cm distal fragment was also broken/fractured.The nitinol tubing on the guidewire proximal end was noted to be broken/fractured approximately 198.1cm from the proximal end with the platinum coil severely stretched and the core wire broken/fractured.There was no damage noted to the device prior to use.The damage to the returned guidewire indicates the device encountered a significant force during use.An assignable cause of procedural factors will be assigned to the reported events: ¿guidewire distal tip stretched¿ and ¿guidewire does not have smooth movement¿ and analyzed events: ¿guidewire distal tip stretched¿ and ¿guidewire distal tip broken/fractured during use¿ the issue is associated with a product that meets stryker design and manufacture specifications and was used in according with the dfu but due to procedural and/or anatomical factors during use, the product performance was limited.
 
Event or Problem Description
The subject device was returned for analysis and the device investigation revealed that the guidewire distal tip was broken/fractured during use.The subject device was replaced, and the procedure was completed successfully.No clinical consequences were reported to the patient due to this event.

Brand Name
SYNCHRO2-14 SOFT STRAIGHT 200CM
Common Device Name
WIRE, GUIDE, CATHETER
Manufacturer (Section D)
STRYKER NEUROVASCULAR-UTAH-SALT LAKE CITY
4870 west 2100 south
salt lake city UT 84120
Manufacturer (Section G)
STRYKER NEUROVASCULAR-UTAH-SALT LAKE CITY
4870 west 2100 south
salt lake city UT 84120
Manufacturer Contact
tara lopez
47900 bayside parkway
fremont, CA 94538
5104132500
MDR Report Key21682663
Report Number3012931345-2025-00067
Device Sequence Number8500733
Product Code DQX
UDI-Device Identifier04546540688729
UDI-Public(01)04546540688729(17)270312(10)0000633430
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K053268
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 03/24/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberM00326010
Device Lot Number0000633430
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/03/2025
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 02/28/2025
Initial Report FDA Received Date03/24/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/13/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ASPIRATION CATHETER (UNKNOWN); XT-27 MICROCATHETER (STRYKER)
Patient SexUnknown
Patient RaceAsian